MAUDE Adverse Event Report: MAKO SURGICAL CORP. VARIABLE ANGLE CORTICAL SCREW, STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. VARIABLE ANGLE CORTICAL SCREW, STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 111655
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The layer was removed and closed using the mako operation, and a postoperative x-ray revealed that only the washer portion remained in the layer.The wound was reopened before patient awakening and the washer was removed.
 
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
Reported event: an event regarding other involving a mako screw was reported.The event was not confirmed because the product was not available for inspection.Method & results: product evaluation and results: product inspection was not performed as product was not returned for inspection.Product history review: product history review was not conducted as lot number is not provided.Complaint history review: complaint history review was not conducted as lot number is not provided.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
VARIABLE ANGLE CORTICAL SCREW, STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
Manufacturer (Section G)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15787770
Report Number3005985723-2022-00149
Device Sequence Number12165673
Product Code OLO
UDI-Device Identifier00848486017323
UDI-Public00848486017323
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number111655
Device Catalogue Number111655
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown